Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 66, NWS Tulsa, OK

May 25, 2020Muskogee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 25, 2020, 9:32 PM CDT for Muskogee County, Oklahoma. It took effect at May 26, 2020, 4:36 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 25, 2020, 9:32 PM CDT (02:32 UTC)
In effect from
May 26, 2020, 4:36 PM CDT
Expired
May 26, 2020, 9:52 AM CDT
In force
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Muskogee (MKGO2).

Action stage
27 ft
Minor stage
28 ft
Moderate stage
32 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

880 
WGUS44 KTSA 260232
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
932 PM CDT Mon May 25 2020


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Arkansas River near Muskogee affecting Muskogee County. 
  
OKC101-261032-
/O.NEW.KTSA.FL.W.0066.200526T2136Z-200527T1200Z/
/MKGO2.1.ER.200526T2136Z.200527T0000Z.200527T0600Z.NO/
932 PM CDT Mon May 25 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Arkansas River near Muskogee
* from Tuesday afternoon to Wednesday morning, or until the warning 
  is cancelled.
* At  9:00 PM Monday, the stage was 25.77 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River near Muskogee is expected to rise 
  above flood stage Tuesday afternoon and continue to rise to near 
  28.2 feet by Tuesday evening. The river is expected to fall below 
  flood stage Wednesday before dawn .
* Impact...At 28.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537

$$
2 follow-up statements
270 
WGUS84 KTSA 260743
FLSTSA
Flood Statement
National Weather Service Tulsa OK
243 AM CDT Tue May 26 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Arkansas River near Muskogee affecting Muskogee County. 
  
OKC101-261543-
/O.CON.KTSA.FL.W.0066.200526T2136Z-200527T1200Z/
/MKGO2.1.ER.200526T2136Z.200527T0000Z.200527T0600Z.NO/
243 AM CDT Tue May 26 2020

The Flood Warning continues for
  The Arkansas River near Muskogee.
* from this afternoon to Wednesday morning, or until the warning is 
  cancelled.
* At  2:00 AM Tuesday, the stage was 26.35 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River near Muskogee is expected to rise 
  above flood stage late this afternoon and is then expected to fluctuate
  near flood stage until further notice.
* Impact...At 28.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537

$$

Lacy
559 
WGUS84 KTSA 261452
FLSTSA
Flood Statement
National Weather Service Tulsa OK
952 AM CDT Tue May 26 2020

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Arkansas River near Muskogee affecting Muskogee County. 
  
OKC101-261522-
/O.CAN.KTSA.FL.W.0066.000000T0000Z-200527T1200Z/
/MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
952 AM CDT Tue May 26 2020

The Flood Warning is cancelled for
  The Arkansas River near Muskogee.
* At 9:00 AM Tuesday, the stage was 26.99 feet.
* Flood stage is 28.0 feet.
* Forecast...The Arkansas River near Muskogee crested below flood 
  stage at 27.5 feet. The river will remain below flood stage.
* Impact...At 28.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 25, 8:23 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 25, 8:23 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
823 PM CDT Mon May 25 2020

...UPDATE...

.DISCUSSION...
Rain has overspread much of the CWA thanks to an MVC moving
northward across eastern Oklahoma. Strong to severe thunderstorms
are noted across portions of northeast Oklahoma and far northwest
Arkansas. A supercell is noted just west of Maysville at the
moment moving northeastward. Shear is starting to increase across
NE OK and far NW AR with bulk shear right around 40kts. Effective
SRH is also on the order of 100 to 200m^2/s^2 which would indicate
that the tornado potential will continue with the aforementioned
supercell for a little while longer as it tracks north-
northwestward. Additional small spin ups within the line behind
the lead supercell will remain possible. Once this line of storms
clears the CWA, the air will be sufficiently overturned with a
very low severe threat.

Given the tropical airmass in place, the rest of the overnight is
expected to be rainy with locally heavy rainfall rates at times.
The OK mesonet and ASOS observations are showing a broad area of 1
to 2.5 inches of rain across SE OK and west- central AR from
about I-40 and southward. An additional 1 to 3 inches of rainfall
is expected across portions of E OK and NW AR, mainly from about
I-40 and points northward. This will likely lead to additional
flash and main stem river flooding. All interests near rivers,
streams, creeks, or low lying areas should remain alert tonight.

The MCV that is currently bringing heavy rainfall to E OK and NW
AR will clear the area by sunrise tomorrow leading to at least a
dry start to the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  75  63  75 /  90  50  50  70
FSM   65  78  64  75 /  90  70  70  80
MLC   61  75  61  74 /  90  60  60  80
BVO   61  73  61  76 /  90  50  40  70
FYV   63  75  62  73 /  90  60  70  80
BYV   64  77  63  73 /  90  70  70  80
MKO   63  74  62  74 /  90  60  60  80
MIO   64  74  62  76 /  90  60  50  80
F10   61  74  62  74 /  90  60  50  70
HHW   63  75  62  74 /  80  70  60  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Tuesday for OKZ049-053-055>058-
     060>063-066>076.

AR...Flash Flood Watch until 7 AM CDT Tuesday for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...21
Hazardous weather outlook, May 25, 5:00 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 PM CDT Mon May 25 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 PM CDT Mon May 25 2020

...SEVERE WEATHER AND FLOODING POSSIBLE THIS AFTERNOON/EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK... Limited.
	AREA... Far eastern Oklahoma and northwest Arkansas.
	ONSET... Ongoing.

SEVERE THUNDERSTORM.
	RISK... Limited.
	AREA... Far eastern Oklahoma and northwest Arkansas.
	ONSET... Ongoing.

FLASH FLOOD.
	RISK... Elevated.
	AREA... Eastern Oklahoma and northwest Arkansas.
	ONSET... Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA... Eastern Oklahoma and northwestern Arkansas.
	ONSET... Ongoing.

DISCUSSION...

Strong to severe storms will be possible for the remainder of this
afternoon with the threat continuing into the evening hours. The
main severe threats will be damaging wind gusts along with a few
brief, weak tornadoes. The area of greatest concern will generally
be across far eastern Oklahoma from about Jay south-
southwestward to about Stigler and south to the Red River and
points eastward into northwest Arkansas.

In addition to the severe potential, widespread heavy rainfall is
likely across much of eastern Oklahoma and northwestern Arkansas
through the remainder of the afternoon and continuing into the
evening and overnight hours. A tropical airmass in place will
allow for high rainfall rates exceeding one inch per hour at
times. Rainfall for this afternoon and overnight is expected to be
on the order of 1 to 3 inches for most areas with locally higher
amounts of 4 to 5 inches possible. This may lead to flash and
main stem river flooding. Remember to turn around, don't drown if
you encounter a flooded roadway.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

TUESDAY...Thunderstorm Potential.
WEDNESDAY... Thunderstorm Potential. Heavy Rainfall.
THURSDAY THROUGH SATURDAY... Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...

Pockets of locally heavy rainfall remain possible across portions
of eastern Oklahoma and northwest Arkansas Tuesday through
Thursday with the greatest heavy rainfall potential expected on
Wednesday as storm chances continue north of an upper low over
northern Texas. This upper low will slowly move across north
Texas and will continue into eastern Oklahoma and northern
Arkansas through at least Friday, yielding thunderstorm chances
each day this week. A cold front may bring this to an end from
north to south by next weekend.

weather.gov/tulsa contains additional information.

Snider

In the hours before

Special weather statement, May 25, 6:55 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
655 PM CDT Mon May 25 2020

OKZ062-067>070-072-260030-
Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-Mayes OK-Wagoner OK-
655 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH...
SOUTHWESTERN MAYES...ADAIR...EASTERN WAGONER...CHEROKEE AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 730 PM CDT...

At 654 PM CDT, strong thunderstorms were located along a line
extending from near Fort Gibson to 4 miles southwest of Maryetta to 2
miles northeast of Short. Movement was north at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Wagoner...                        Stilwell...
Fort Gibson...                    Westville...
Okay...                           Hulbert...
Moffett...                        Eldon...
Adair State Park...               Proctor...
Christie...                       Peggs...
Maryetta...                       Cookson...
Cherokee Landing State Park...    Scraper...
Sequoyah State Park...            Baron...

This includes Interstate 40 in Oklahoma between mile markers 325 and
328.

A Tornado Watch remains in effect until midnight CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.

LAT...LON 3594 9452 3545 9444 3537 9445 3538 9447
      3569 9474 3574 9529 3613 9543 3613 9476
TIME...MOT...LOC 2354Z 174DEG 23KT 3581 9522 3580 9472 3560 9447
Local storm report, May 25, 7:34 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
734 PM CDT MON MAY 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     2 SE SALLISAW           35.44N 94.76W
05/25/2020                   SEQUOYAH           OK   EMERGENCY MNGR

            TREES DOWN, COUNTY ROAD BLOCKED. TIME ESTIMATED FROM
            RADAR.

&&

SNIDER
Local storm report, May 25, 7:35 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT MON MAY 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     3 NNE SALLISAW          35.50N 94.77W
05/25/2020                   SEQUOYAH           OK   EMERGENCY MNGR

            TREES DOWN, BLOCKING COUNTY ROAD. TIME ESTIMATED FROM
            RADAR.

&&

SNIDER
Local storm report, May 25, 7:41 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT MON MAY 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND GST     COLCORD                 36.26N 94.69W
05/25/2020  E70 MPH          DELAWARE           OK   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTS AN ESTIMATED WIND GUST OF 70
            MILES PER HOUR.

&&

SNIDER
Special weather statement, May 25, 8:00 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
800 PM CDT Mon May 25 2020

OKZ057-062-260145-
Craig OK-Mayes OK-
800 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG AND NORTHEASTERN
MAYES COUNTIES UNTIL 845 PM CDT...

At 800 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Adair to 5 miles north of Rose.
Movement was north at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Vinita...                         Salina...
Langley...                        Adair...
Ketchum...                        Spavinaw...
Disney...                         Big Cabin...
Pensacola...                      Hoot Owl...
Cherokee State Park...            Spavinaw State Park...
White Oak...                      Strang...
Disney Little Blue State Park...  Snowdale State Park...

This includes Interstate 44 between mile markers 267 and 290.

A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.

LAT...LON 3667 9500 3625 9501 3635 9534 3651 9536
      3651 9533 3660 9533 3660 9537 3675 9539
TIME...MOT...LOC 0100Z 185DEG 14KT 3639 9528 3630 9502
Special weather statement, May 25, 9:04 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
904 PM CDT Mon May 25 2020

ARZ001-002-010-011-020-260245-
Carroll AR-Madison AR-Benton AR-Washington AR-Franklin AR-
904 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...MADISON...
NORTHEASTERN FRANKLIN...WEST CENTRAL CARROLL AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 945 PM CDT...

At 904 PM CDT, strong thunderstorms were located along a line
extending from near Lowell to 6 miles southeast of Cass. Movement was
north at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Huntsville...
Lowell...                         Elkins...
Bethel Heights...                 Garfield...
Gateway...                        St. Paul...
Hindsville...                     Wiederkehr Village...
Wesley...                         Saint Paul...
Forum...                          Aurora...
Hobbs State Park...               Clifty...
Boston...                         Withrow Springs State Park...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 40 and 42.
 Interstate 49 between mile markers 77 and 80.

A Tornado Watch remains in effect until midnight CDT for northwestern
and west central Arkansas.

LAT...LON 3577 9370 3540 9371 3625 9417 3650 9408
      3650 9387 3585 9352 3576 9352
TIME...MOT...LOC 0204Z 192DEG 37KT 3627 9415 3564 9372

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:00 PM CDTTornado WarningTSAAdair, Delaware45 min
May 25, 7:10 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware35 min
May 25, 7:13 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes47 min
May 25, 7:23 PM CDTAreal Flood AdvisoryTSACherokee3 hr
May 25, 7:40 PM CDTTornado WarningTSADelaware50 min
May 25, 7:45 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware, Ottawa60 min
May 25, 8:00 PM CDTSpecial Weather StatementTSAMayes45 min
May 25, 8:11 PM CDTTornado WarningTSADelaware, Ottawa49 min
May 25, 8:13 PM CDTAreal Flood AdvisoryTSACherokee, Delaware, Mayes3 hr
May 25, 8:20 PM CDTRiver Flood WarningTSAPushmataha24 hr
May 25, 8:38 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa52 min
May 25, 8:51 PM CDTAreal Flood WarningTSAAdair, Cherokee, Choctaw, Haskell, Latimer, LeFlore and 6 more6 hr
May 25, 8:58 PM CDTRiver Flood WarningTSALeFlore36 hr
May 25, 8:59 PM CDTTornado WarningTSAOttawa50 min
May 25, 10:03 PM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more6 hr
May 26, 2:35 AM CDTRiver Flood WarningTSAAdair, Delaware27 hr
May 26, 2:35 AM CDTRiver Flood WarningTSACherokee41 hr
May 26, 2:49 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware30 hr
May 26, 2:49 AM CDTRiver Flood AdvisoryTSACherokee, Delaware29 hr
May 26, 4:13 AM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more6 hr
May 26, 9:37 AM CDTRiver Flood WarningTSAOttawa5 days
May 26, 10:20 AM CDTRiver Flood WarningTSASequoyah5 hr

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.